Wellbutrin leads to weight loss??

  1. I read in this month's issue of Marie Claire that alot of people who go on Wellbutrin have significant weight loss...changes their metabolism or something.

    Has anyone else heard this as well?!
  2. It's not usually significant weight loss--5-10#, in most people is what my dr. told me.. However, when I took it, it had the opposite effect. I was so hungry all the time that I stopped taking it.
  3. I've been on it for over 2 years and I never saw any weight loss as a side effect. My mom's been on it longer than I have and she never had weight loss occur because of it. If that's why you want to take it, it'll be a huge waist of money.

    But there's always different strokes for different fokes, it may cause it in some people, but it didn't for me. Hell I would love to have that side effect, I could afford to shed several pounds!!!!!!!!!!!!!!!!!!!!!!!!!
  4. LOL I am not really thinking of taking it:smile: I just read the article in the mag and was very suprised as I thought that most antidep. meds caused weight gain!

    LOL I guess if a med has to have a side effect, weight loss is a good one:smile:
  5. yeah I would love to have that side effect, it would be great. My doctor told me that it can cause loss of appetite which could in turn lead to weight loss.

    I'm a little peeved for the fact that I'm on at least 4 medications that say they will cause weight loss and none of them have ever really caused it.

    I guess I'll just have to shed those pounds with hard work. But it would be so lovely to have it done for you by you meds. :yes: ;) :wlae:
  6. My experience has been that they do lead to weight gain. It's a catch-22 when you take a medication for depression that leads to weight gain that leads to depression.......:upsidedown:
  7. You are so RIGHT on that one!!!!!!! I love that catch-22 analogy for depression meds!!!! :roflmfao:
  8. Really all meds have diff reactions for diff people... I have only ever experienced weight gain- and that was from steroids... BOO!
  9. YUCK!!! I have totally heard sterioids will make you gain weight.

    I was on Depro-Provers, the BC shot, for about 1.5 years...it caused me to gain 30 pounds!!! :sad:
  10. Yikes OK ladies I am almost embarrassed to admit this... I went to the doctor and got an RX for Wellbutrin XL...after reading "You on a diet" (that one book seen on the Oprah show) it suggested Wellbutrin to help stop your craving for food.

    I am on day 3 and I HAVE NO APPETITE!!

    However, I am making sure to eat apx 1200 calories a day...I don't want to starve myself, I just don't want to overeat.

    I am not recommending this to anybody, but so far it is working for me!! I just hope the decreased appetite continues! :smile:
  11. I was on Wellbutrin for a while, and it all but eliminated my appetitie. I could eat, I just didn't feel like it. It did cause weight loss for me.

    However, it also caused permanent tinitus (ringing in the ears). I'd gladly take the weight back to be rid of that!
  12. OMG, I never heard of that happening. How awful for you.:sad:
  13. Yikes!! I am only on 150mg a day...hopefully that won't happen to me! :sad:
  14. It is listed as a possible side effect. Apparently for about 1/3 of people it goes away when the meds are discontinued, and for 2/3 it does not. It is really only noticeable when things are quiet or when I try to sleep. I've seen an audiologist, but there is nothing they can do.

    Good luck with it, and I hope it doesn't happen to you, too!
  15. I've heard it causes weight gain.